Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 247, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Sep 18, 2014, 2:46 AM CDT for Saline County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2014, 2:46 AM CDT (07:46 UTC)
- Expired
- Sep 18, 2014, 3:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saline County, KS
The radar
The Topeka radar (KTWX), 114 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 7.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
125
WUUS53 KICT 180746
SVRICT
KSC169-180830-
/O.NEW.KICT.SV.W.0247.140918T0746Z-140918T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
246 AM CDT THU SEP 18 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 330 AM CDT
* AT 244 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALINA...AND
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ASSARIA...GYPSUM AND BRIDGEPORT.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 246 AND 266. THIS
INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 78 AND 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3877 9736 3862 9737 3861 9773 3882 9781
3896 9765 3897 9738
TIME...MOT...LOC 0746Z 326DEG 21KT 3881 9755
HAIL...1.00IN
WIND...60MPH
$$
LAWSON4 follow-up statements
018
WWUS53 KICT 180750
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
250 AM CDT THU SEP 18 2014
KSC169-180830-
/O.CON.KICT.SV.W.0247.000000T0000Z-140918T0830Z/
SALINE KS-
250 AM CDT THU SEP 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE COUNTY
UNTIL 330 AM CDT...
AT 249 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALINA...AND
MOVING SOUTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ASSARIA...GYPSUM AND BRIDGEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3877 9736 3862 9737 3861 9773 3882 9781
3896 9765 3897 9738
TIME...MOT...LOC 0751Z 326DEG 21KT 3879 9753
HAIL...1.50IN
WIND...60MPH
$$
LAWSON540
WWUS53 KICT 180807
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
307 AM CDT THU SEP 18 2014
KSC169-180830-
/O.CON.KICT.SV.W.0247.000000T0000Z-140918T0830Z/
SALINE KS-
307 AM CDT THU SEP 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE COUNTY
UNTIL 330 AM CDT...
AT 306 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GYPSUM...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN SALINE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3877 9736 3862 9737 3861 9773 3882 9781
3896 9765 3897 9738
TIME...MOT...LOC 0807Z 312DEG 27KT 3871 9742
HAIL...1.00IN
WIND...60MPH
$$
LAWSON869
WWUS53 KICT 180813
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
313 AM CDT THU SEP 18 2014
KSC169-180830-
/O.CON.KICT.SV.W.0247.000000T0000Z-140918T0830Z/
SALINE KS-
313 AM CDT THU SEP 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SALINE
COUNTY UNTIL 330 AM CDT...
AT 310 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GYPSUM...AND
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN SALINE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3878 9761 3888 9759 3891 9737 3888 9737
3877 9737 3869 9737 3862 9737 3861 9762
TIME...MOT...LOC 0813Z 312DEG 27KT 3868 9738
HAIL...1.00IN
WIND...60MPH
$$
LAWSON470
WWUS53 KICT 180824
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
324 AM CDT THU SEP 18 2014
KSC169-180834-
/O.EXP.KICT.SV.W.0247.000000T0000Z-140918T0830Z/
SALINE KS-
324 AM CDT THU SEP 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SALINE COUNTY WILL
EXPIRE AT 330 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3878 9761 3888 9759 3891 9737 3888 9737
3877 9737 3869 9737 3862 9737 3861 9762
TIME...MOT...LOC 0824Z 312DEG 27KT 3862 9730
$$
LAWSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 11:30 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 17, 11:30 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1130 PM CDT WED SEP 17 2014 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 321 PM CDT WED SEP 17 2014 A SURFACE FRONT IS WAVERING AROUND SOUTH CENTRAL KANSAS WITH TEMPERATURES SOARING INTO THE MID TO UPPER 90S ACROSS SOUTH CENTRAL KANSAS NEAREST THE BOUNDARY. SKIES ARE MOSTLY CLEAR ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS EXCEPT FOR SOME HIGH CLOUDS STREAMING EASTWARD FROM THE REMNANTS OF ODILE. THE BOUNDARY COULD BECOME A FOCUS FOR STORMS TO DEVELOP THIS EVENING OVER SOUTHEAST KANSAS. BILLINGS WRIGHT && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 321 PM CDT WED SEP 17 2014 THROUGH THE SHORT TERM THERE ARE TWO PERIODS TO FOCUS ON...TONIGHT INTO TOMORROW MORNING AND THEN SATURDAY AND SUNDAY. THE FIRST IS TONIGHT INTO TOMORROW MORNING. THE FRONTAL BOUNDARY IS SITUATED ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS AS OF THIS ISSUANCE. THUNDERSTORM DEVELOPMENT ALONG THE FRONT THIS EVENING AND OVERNIGHT IS POSSIBLE ALTHOUGH COVERAGE IS QUESTIONABLE. IF STORMS DEVELOP THEY ARE MOST LIKELY TO DEVELOP OVER SOUTHEAST KANSAS WITH DEVELOPMENT SPREADING NORTHWESTWARD DURING THE OVERNIGHT TO EARLY MORNING PERIODS. WITH SOME MODEST SHEAR OVER SOUTHEAST KANSAS AND MODERATE CAPE...SOME OF THE STORMS THAT DEVELOP THIS EVENING INTO THE OVERNIGHT PERIOD COULD BE STRONG TO MARGINALLY SEVERE. BY MORNING THE CONCERN WILL BECOME FOG. EXPECT VISIBILITIES TO DROP IN AREAS FROM CENTRAL TO SOUTH CENTRAL KANSAS WHERE MOISTURE WILL POOL NORTH OF THE BOUNDARY. SOME AREAS MAY DROP TO 1/2 MILE. THE SECOND AND MORE IMPACTFUL PERIOD IS SATURDAY INTO SUNDAY. THE REMNANTS OF ODILE WILL MOVE ACROSS THE REGION. THE LATEST GUIDANCE CONTINUES TO SHOW THE TRACK OF THE HIGHEST QPF ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA. HAVE INCREASED POPS TO ACCOUNT FOR ENHANCED CONFIDENCE. WIDESPREAD AREAS OF 1 TO 2 INCHES OF RAIN IS POSSIBLE ACROSS SOUTHERN KANSAS WITH SOME AREAS SEEING MORE. MOST OF THE RAIN WILL FALL ON SATURDAY AND WILL LINGER ON SUNDAY BEFORE DRIER AIR MOVES IN. WILL WANT TO WATCH THIS PERIOD AS IT NEARS AS THE TRACK OF THE HEAVIEST RAIN MAY CHANGE SOME. THIS WILL BE BENEFICIAL RAIN...BUT IT COULD CAUSE SOME FLOODING ISSUES. BILLINGS WRIGHT .LONG TERM...(MONDAY THROUGH WEDNESDAY) ISSUED AT 321 PM CDT WED SEP 17 2014 SURFACE HIGH PRESSURE WILL MOVE ACROSS IOWA MONDAY AND TUESDAY CAUSING WINDS TO BE EASTERLY AND COOL ACROSS KANSAS. CURRENTLY EXPECTING HIGHS IN THE 70S THROUGH THE EXTENDED. ANOTHER DISTURBANCE WILL MOVE IN FROM THE NORTHWEST WHICH WILL BRING ANOTHER CHANCE FOR RAIN ACROSS MUCH OF THE AREA TUESDAY NIGHT INTO WEDNESDAY. BILLINGS WRIGHT && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1126 PM CDT WED SEP 17 2014 A FRONTAL BOUNDARY IS EXPECTED TO REMAIN NEARLY STATIONARY TONIGHT FROM WEST-CENTRAL KS THROUGH SOUTHERN KS AND SOUTHERN MO. ISOLATED TO WIDELY SCATTERED TSRA WILL BE POSSIBLE OVERNIGHT INTO THURSDAY AM...TO THE NORTH OF THIS FRONT AIDED BY WEAK FORCING AND MODERATE INSTABILITY. VCTS IS BEING CARRIED FOR MOST TERMINALS. LOW STRATUS/FOG IS EXPECTED TO DEVELOP WESTWARD TO THE NORTH OF THIS FRONT ACROSS CENTRAL AND SOUTHEAST KS OVERNIGHT INTO THURSDAY MORNING. IFR WILL BE LIKELY. THE STRATUS SHOULD BURN OFF TOWARD MIDDAY THURSDAY...AS THE FRONT LIFTS SLIGHTLY NORTHWARD DURING THE DAY. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 88 68 89 / 20 20 10 0 HUTCHINSON 66 87 67 89 / 30 20 10 0 NEWTON 65 85 66 87 / 30 20 10 10 ELDORADO 66 86 67 88 / 30 30 10 10 WINFIELD-KWLD 68 87 68 87 / 20 20 10 10 RUSSELL 65 87 66 89 / 30 10 10 10 GREAT BEND 64 88 67 89 / 30 10 10 10 SALINA 66 85 67 90 / 30 30 10 10 MCPHERSON 66 85 66 88 / 30 20 10 10 COFFEYVILLE 67 84 66 86 / 40 30 10 10 CHANUTE 66 81 65 86 / 40 30 10 10 IOLA 65 79 65 85 / 40 30 10 10 PARSONS-KPPF 66 83 66 86 / 40 30 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 18, 1:57 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 157 AM CDT THU SEP 18 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190700- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 157 AM CDT THU SEP 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE INTO THE PREDAWN HOURS THIS MORNING. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE GENERALLY NORTHEAST OF A LINE EXTENDING FROM LINCOLN TO MCPHERSON TO CHANUTE...WITH THE MAIN THREATS HAIL UP TO 2 INCHES IN DIAMETER. ADDITIONALLY...LOCALLY VERY HEAVY RAINFALL AND ASSOCIATED LOCALIZED FLOODING IS POSSIBLE. AREAS OF FOG WILL DEVELOP ACROSS MUCH OF THE AREA LATE TONIGHT. VISIBILITIES MAY BE REDUCED TO ONE HALF MILE AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOG WILL LINGER INTO THE MORNING HOURS ACROSS THE REGION. SOME AREAS MAY DROP TO 1/2 MILE VISIBILITY. A FEW LINGERING STRONG THUNDERSTORMS ARE POSSIBLE DURING THE FIRST PART OF THE DAY THURSDAY...BUT ACTIVITY SHOULD REMAIN ISOLATED. FINALLY...SHOWER AND THUNDERSTORM CHANCES ENTER BACK INTO THE FORECAST BY THE WEEKEND...AS REMNANTS OF A PACIFIC TROPICAL STORM INTERACT WITH AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT. A FEW STRONG STORMS CAPABLE OF SMALL HAIL AND GUSTY WINDS ARE POSSIBLE...ALTHOUGH THE GREATEST THREAT WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL SATURDAY AND SUNDAY. SHOWERS AND THUNDERSTORMS MAY AGAIN BE POSSIBLE TUESDAY AND WEDNESDAY NEXT WEEK AS ANOTHER DISTURBANCE APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Sep 18, 12:50 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1250 AM CDT THU SEP 18 2014 KSZ072-180615- ALLEN- 1250 AM CDT THU SEP 18 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EASTERN ALLEN COUNTY IN SOUTHEAST KANSAS... * UNTIL 115 AM CDT * AT 1248 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MORAN...OR 16 MILES EAST OF IOLA...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN ALLEN COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3779 9509 3782 9525 3804 9533 3804 9509 TIME...MOT...LOC 0550Z 314DEG 14KT 3796 9511 LAWSON
Special weather statement, Sep 18, 1:31 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
131 AM CDT THU SEP 18 2014
KSZ072-180700-
ALLEN-
131 AM CDT THU SEP 18 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN ALLEN COUNTY IN SOUTHEAST KANSAS...
* UNTIL 200 AM CDT
* AT 130 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR NEOSHO FALLS...OR 9 MILES
NORTHWEST OF IOLA...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
IOLA...GAS...LA HARPE AND BASSETT.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3792 9528 3789 9552 3794 9553 3804 9552
3805 9543 3804 9537
TIME...MOT...LOC 0631Z 319DEG 14KT 3803 9548
LAWSONSpecial weather statement, Sep 18, 1:59 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 159 AM CDT THU SEP 18 2014 KSZ072-180730- ALLEN- 159 AM CDT THU SEP 18 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WESTERN ALLEN COUNTY IN SOUTHEAST KANSAS... * UNTIL 230 AM CDT * AT 157 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR IOLA...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... HUMBOLDT AND PETROLIA. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3774 9552 3794 9552 3800 9533 3773 9520 TIME...MOT...LOC 0659Z 334DEG 23KT 3787 9538 LAWSON
Local storm report, Sep 18, 2:05 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
205 AM CDT THU SEP 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL IOLA 37.93N 95.40W
09/18/2014 E0.25 INCH ALLEN KS LAW ENFORCEMENT
PEA SIZE HAIL AND 40 TO 50 MPH WINDS REPORTED IN IOLA.
&&
ADKSpecial weather statement, Sep 18, 2:24 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 224 AM CDT THU SEP 18 2014 KSZ072-096-180800- ALLEN-NEOSHO- 224 AM CDT THU SEP 18 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN ALLEN COUNTY IN SOUTHEAST KANSAS... NORTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS... * UNTIL 300 AM CDT * AT 223 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HUMBOLDT...OR 9 MILES NORTHEAST OF CHANUTE...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... ERIE...ST. PAUL...ELSMORE...SAVONBURG AND STARK. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3752 9509 3751 9543 3782 9547 3784 9514 TIME...MOT...LOC 0724Z 318DEG 26KT 3774 9532 LAWSON
Special weather statement, Sep 18, 2:42 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
242 AM CDT THU SEP 18 2014
KSZ049-180815-
SALINE-
242 AM CDT THU SEP 18 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 315 AM CDT
* AT 240 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR NEW CAMBRIA...OR NEAR SALINA...
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASSARIA...GYPSUM AND BRIDGEPORT.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THIS STORM MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN
FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK
FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3876 9736 3862 9737 3861 9760 3861 9766
3882 9781 3896 9765 3897 9738
TIME...MOT...LOC 0743Z 319DEG 21KT 3883 9753
LAWSONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 12:19 AM CDT | Special Weather Statement | ICT | Allen | 26 min |
| Sep 18, 12:50 AM CDT | Special Weather Statement | ICT | Allen | 25 min |
| Sep 18, 1:31 AM CDT | Special Weather Statement | ICT | Allen | 29 min |
| Sep 18, 1:49 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 56 min |
| Sep 18, 1:59 AM CDT | Special Weather Statement | ICT | Allen | 31 min |
| Sep 18, 2:24 AM CDT | Special Weather Statement | ICT | Neosho | 36 min |
| Sep 18, 2:42 AM CDT | Special Weather Statement | ICT | Saline | 33 min |
| Sep 18, 2:57 AM CDT | Areal Flood Warning | ICT | Allen | 7 hr |
| Sep 18, 3:20 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 40 min |
| Sep 18, 4:21 AM CDT | Areal Flood Warning | ICT | Neosho | 7 hr |
| Sep 18, 4:24 AM CDT | Special Weather Statement | ICT | Chase | 36 min |
| Sep 18, 7:22 AM CDT | Special Weather Statement | ICT | Greenwood | 23 min |
| Sep 18, 8:43 AM CDT | Special Weather Statement | ICT | Greenwood | 32 min |
| Sep 18, 8:49 AM CDT | Areal Flood Warning | ICT | Greenwood | 5 hr |
| Sep 18, 9:13 AM CDT | Special Weather Statement | ICT | Chase | 32 min |
| Sep 18, 9:17 AM CDT | Special Weather Statement | ICT | Greenwood | 28 min |
| Sep 18, 10:39 AM CDT | Special Weather Statement | ICT | Greenwood | 66 min |
| Sep 18, 11:24 AM CDT | Special Weather Statement | ICT | Butler | 66 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.